Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 23, 2012, 3:16 PM EDT for Polk County, Florida. It took effect at May 23, 2012, 5:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 3:16 PM EDT (19:16 UTC)
- In effect from
- May 23, 2012, 5:00 PM EDT
- Expired
- May 23, 2012, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS82 KTBW 231916 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 316 PM EDT WED MAY 23 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR HILLSBOROUGH AND POLK COUNTIES... FLZ051-052-240000- /O.NEW.KTBW.FW.W.0029.120523T2100Z-120524T0000Z/ HILLSBOROUGH-POLK- 316 PM EDT WED MAY 23 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR HILLSBOROUGH AND POLK COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...EASTERN HILLSBOROUGH AND WESTERN POLK COUNTIES. * WIND...VARIABLE AROUND 5 MPH...BECOMING SOUTHEAST AROUND 10 MPH EARLY IN THE EVENING. * HUMIDITY...20 TO 25 PERCENT THROUGH EARLY THIS EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
101 WWUS82 KTBW 232349 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 749 PM EDT WED MAY 23 2012 FLZ051-052-240100- /O.EXP.KTBW.FW.W.0029.000000T0000Z-120524T0000Z/ HILLSBOROUGH-POLK- 749 PM EDT WED MAY 23 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR HILLSBOROUGH AND POLK COUNTIES... RELATIVE HUMIDITY VALUES WILL RECOVER ABOVE CRITICAL THRESHOLDS BY 8 PM THIS EVENING...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 23, 1:29 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 23, 1:29 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 129 PM EDT WED MAY 23 2012 .SHORT TERM (TONIGHT-FRIDAY)... ATLANTIC SURFACE HIGH PRESSURE RIDGING OVER FLORIDA TODAY WILL GRADUALLY LIFT NORTH AS A TROUGH OVER THE CARIBBEAN TRACKS NORTHEAST THROUGH THE END OF THE WEEK. EARLIER MODEL RUNS WERE TRYING TO CLOSE OFF A LOW BY FRIDAY...BUT THEY HAVE SINCE BACKED OFF OF THAT SOLUTION A BIT. HOWEVER...THEY DO STILL SHOW A WEAKER SYSTEM TRYING TO DEVELOP OFF THE EAST COAST OF FLORIDA. WILL HAVE TO SEE HOW FUTURE RUNS DEVELOP THIS AREA. THE FORECAST THROUGH FRIDAY CARRIES ISOLATED TO SCATTERED SHOWERS AND STORMS EACH DAY...WITH THE BEST CHANCES OVER THE SOUTHERN ZONES AS THE TROUGH LIFTS NORTHWARD AND MORE MOISTURE IS ADVECTED OVER THOSE AREAS. OTHERWISE...TEMPERATURES WILL REMAIN WARM WITH UPPER 80S TO LOWER 90S EXPECTED EACH AFTERNOON. .PREVIOUS LONG TERM (FRIDAY NIGHT-WEDNESDAY)... THE GFS AND ECMWF CONTINUE TO BE FAIRLY CONSISTENT WITH SYNOPTIC SCALE FEATURES DURING THE LONG TERM PERIOD SO WILL USE A BLEND. DURING FRIDAY NIGHT AN AMPLIFYING UPPER TROUGH OUT WEST WILL SUPPORT STRONG UPPER RIDGING BUILDING IN OVER THE EASTERN U.S. INTO THE UPCOMING WEEKEND WHILE WEAK UPPER AND SURFACE TROUGHING REMAINS IN PLACE FROM THE BAHAMAS SOUTHWEST ACROSS FLORIDA THE EASTERN GULF AND NORTHWEST CARIBBEAN. ON SATURDAY LIMITED MOISTURE ACROSS CENTRAL AND NORTHERN ZONES WILL KEEP OVERALL RAIN CHANCES IN THE ISOLATED RANGE (POPS 20 PERCENT) WITH LOW END SCATTERED RANGE POPS (30 PERCENT) EXPECTED ACROSS SOUTHERN ZONES IN THE VICINITY OF FORT MYERS WHERE DEEPER MOISTURE WILL RESIDE. DURING THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK MODELS RETROGRADE A WEAK UPPER TROUGH AND ATTENDANT INVERTED SURFACE TROUGH (EXTENDING FROM THE BAHAMAS SOUTHWEST INTO THE NORTHWEST CARIBBEAN) WEST SOUTHWEST ACROSS THE SOUTH CENTRAL PENINSULA AND INTO THE EASTERN GULF AROUND THE SOUTHERN PERIPHERY OF THE STRONG UPPER RIDGE OVER THE TN/OH VALLEYS. DEEPER MOISTURE ASSOCIATED WITH THESE FEATURES WILL LEAD TO INCREASING RAIN CHANCES ACROSS THE FORECAST...ESPECIALLY LATE SUNDAY INTO MONDAY AS THE FORECAST AREA COMES UNDER THE MORE FAVORABLE CONVERGENT/WET SIDE OF THE TROUGH AS IT MOVES WEST INTO THE GULF WITH SOME LOCALLY HEAVY RAINFALL AMOUNTS A POSSIBILITY ON MONDAY. MEX POPS HAVE INCREASED FROM PREVIOUS RUNS...SO HAVE OPTED TO GO WITH 40 PERCENT POPS DURING THIS TIME FRAME DUE TO THE FAIRLY GOOD CONTINUITY AMONG THE MODELS. ON TUESDAY RAIN CHANCES WILL REMAIN ELEVATED (POPS 40 PERCENT) ACROSS THE REGION AS SURFACE AND UPPER TROUGHING REMAIN OVER THE REGION. WITH A DEEP LAYERED SOUTHEAST TO SOUTHERLY FLOW DRAWING ADDITIONAL DEEP LAYERED MOISTURE NORTH INTO THE REGION FROM THE CARIBBEAN RAIN CHANCES MAY NEED TO BE RAISED HIGHER IN LATER FORECASTS WITH SOME ADDITIONAL HEAVY RAINFALL AMOUNTS POSSIBLE. TEMPERATURES WILL RUN NEAR OR A DEGREE OR TWO ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS CLIMBING INTO THE UPPER 80S TO AROUND 90 WITH OVERNIGHT LOWS IN THE LOWER 70S. && .AVIATION... VFR CONDITIONS PREVAILING ACROSS THE FORECAST AREA. SCT-BKN CU FIELD HAS BECOME ESTABLISHED WHICH IS STILL EXPECTED TO LEADING TO A FEW ISOLATED/WDLY SCT THUNDERSTORMS BY LATE DAY/EVENING. BEST CHANCES FOR ANY BRIEF RESTRICTIONS ASSOCIATED WITH THIS CONVECTION WILL BE FROM KPGD SOUTHWARD TO THE FORT MYERS TERMINALS. SIMILAR TO TUESDAY NIGHT...SOME BRIEF MVFR VIS RESTRICTIONS WILL BE POSSIBLE AROUND SUNRISE THURSDAY MORNING...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH ON LOCATION OR TIMING TO INCLUDE WITH THIS TAF PACKAGE. && .MARINE... MAINLY LIGHT WINDS AND SEAS ARE EXPECTED EXCEPT IN ANY THUNDERSTORMS THAT FORM. SEA BREEZES WILL FORM ALONG THE COAST EACH AFTERNOON. && .FIRE WEATHER... NO CONCERNS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 91 75 92 / 20 30 20 20 FMY 72 91 74 92 / 20 30 20 30 GIF 71 92 71 92 / 20 30 10 20 SRQ 71 90 73 93 / 20 30 20 30 BKV 65 92 69 92 / 10 20 20 10 SPG 76 89 77 90 / 20 30 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE AVIATION...14/MROCZKA PREVIOUS LONG TERM...57/MCMICHAEL
Hazardous weather outlook, May 23, 4:23 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 423 AM EDT WED MAY 23 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-232030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 423 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE FAR SOUTH WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING THAT INCREASES TO A CHANCE IN THE AFTERNOON. LOCATIONS FROM NORTH OF CHARLOTTE COUNTY TO AROUND THE TAMPA BAY REGION CAN EXPECT A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS. THESE STORMS WILL LINGER INTO THE EARLY EVENING. THE MAIN THREATS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS...AND HAIL. ALL RESIDENTS AND VISITORS SHOULD KEEP AN EYE TO THE SKY TODAY. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. THE MAIN THREATS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.